MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-2-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime coil was returned for evaluation inside of a cardboard shipping box and within a plastic ziploc bag.The contents of the ziploc bag were removed.The axium prime coil was found to be partially within the dispenser track and within the opened axium prime coil inner pouch.The axium prime coil outer carton and instructions for use (ifu) were not returned.The proximal tip of the pushwire was found to be still inside of the guidewire clip.The axium prime coil was removed from the dispenser track.The pushwire was found to be broken into two separate segments which were not retained together by the release wire.(proximal segment): the proximal pushwire segment was measured and found to be approximately 3.3cm in length with a bend at approximately 1.0cm from the proximal end.There was no release wire extending out from its broken distal end.(distal segment): the distal pushwire segment was measured and found to be approximately 185.0cm in length.The proximal tip of the pushwire was found to be broken with a broken release wire extending out for the length of approximately 2.0mm.Under the microscope, the implant t coil appeared to be in good condition; however, the implant coil was found to be detached within the introducer sheath.The pushwire outer diameter (od) was measured on the proximal end per (b)(4) and found to be within specifications.Specifications are (0.01200" +/- 0.00035").The actual od of the pushwire was measured to be 0.01890".Additionally, the guidewire clip inner diameter (id) and depth were measured per (b)(4) and found to be within specification.Specifications for the inner diameter are (0.6mm +0.1mm -0mm) and depth (specifications =10mm).The actual id of the guidewire clip was measured to be 0.63mm, and the depth was 10mm.No other anomalies were found.(b)(6).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that during preparation the package of the coil was opened in which it was found that the proximal end of the pusher was stretched.As a result a new device was used to complete the surgery.The patient was undergoing embolization surgery to treat a brain tumor.There were no related patient symptoms.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key7922446
Report Number2029214-2018-00821
Device Sequence Number19245998
Product Code KRD
UDI-Device Identifier00847536021174
UDI-Public00847536021174
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2021
Device Model NumberAPB-2-2-3D-ES
Device Catalogue NumberAPB-2-2-3D-ES
Device Lot NumberA582361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1